MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)
Model Number C2A12
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: hysterectomy, bso.Event description: this was a hysterectomy, bso case that was converted to a traditional vaginal approach.The patient had significant prolapse and the surgeon struggled to create the anterior colpotomy as well as seat the alexis ring.The surgeon decided to remove the uterus vaginally and complete the bso portion of the procedure via vnotes.Upon inserting the alexis, the inner ring caught the patient's left ovary, and it was stuck under the ring.The surgeon had to fish out the left ovary from under the alexis sheath.The surgeon did not perform a tissue sweep after inserting the inner ring of the alexis but did perform a visual inspection after placing the gelseal cap and visualized the ovary being caught.The surgeon was able to remove it and complete the case without injury to the patient.The case was successfully completed via vnotes.Additional information obtained from [name] via email on 31jan2025: the event date for this case was 12/17/24.Additional information obtained from [account manager] via phone call on (b)(6) 2025: there was no injury to the patient.The patient's anatomy did not pose any challenges while placing the alexis.The doctor is satisfied with using the devices.The doctor does not believe that the device malfunctioned.The account does not want credit or replacement.The account managers reported the case as a precautionary.The lot number is unknown, and the device was discarded by the hospital.Intervention: the surgeon was able to remove it and complete the case without injury to the patient.The case was successfully completed via vnotes.Patient status: the surgeon was able to remove it and complete the case without injury to the patient.
 
Event or Problem Description
Procedure performed: hysterectomy, bso.Event description: this was a hysterectomy, bso case that was converted to a traditional vaginal approach.The patient had significant prolapse and the surgeon struggled to create the anterior colpotomy as well as seat the alexis ring.The surgeon decided to remove the uterus vaginally and complete the bso portion of the procedure via vnotes.Upon inserting the alexis, the inner ring caught the patient's left ovary, and it was stuck under the ring.The surgeon had to fish out the left ovary from under the alexis sheath.The surgeon did not perform a tissue sweep after inserting the inner ring of the alexis but did perform a visual inspection after placing the gelseal cap and visualized the ovary being caught.The surgeon was able to remove it and complete the case without injury to the patient.The case was successfully completed via vnotes.Additional information obtained from [name] via email on 31jan2025: the event date for this case was 12/17/24.Additional information obtained from [account manager] via phone call on 05feb2025: there was no injury to the patient.The patient's anatomy did not pose any challenges while placing the alexis.The doctor is satisfied with using the devices.The doctor does not believe that the device malfunctioned.The account does not want credit or replacement.The account managers reported the case as a precautionary.The lot number is unknown, and the device was discarded by the hospital.Intervention: the surgeon was able to remove it and complete the case without injury to the patient.The case was successfully completed via vnotes.Patient status: the surgeon was able to remove it and complete the case without injury to the patient.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, the customer¿s experience of tissue entrapment was confirmed based on the event description.Based on the description of the event, it is likely that the reported event was caused by user error.The instructions for use (ifu) states, "before retraction of the outer ring, sweep area with fingers to ensure tissue is not trapped between the inner ring and peritoneum." applied medical has performed a historical trend analysis and review of production records and no trends were identified.

Brand Name
GELPOINT V-PATH
Common Device Name
CULDOSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21333927
Report Number2027111-2025-00348
Device Sequence Number3772315
Product Code HEW
UDI-Device Identifier00607915138660
UDI-Public(01)00607915138660
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K191294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2A12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown